RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uchenye Zapiski Kazanskogo Universiteta. Seriya Fiziko-Matematicheskie Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uchenye Zapiski Kazanskogo Universiteta. Seriya Fiziko-Matematicheskie Nauki, 2017, Volume 159, Book 1, Pages 47–63 (Mi uzku1391)  

Normal coordinates in affine geometry

M. O. Katanaevab

a Steklov Mathematical Institute, Russian Academy of Sciences, Moscow, 119991 Russia
b Kazan Federal University, Kazan, 420008 Russia

Abstract: Manifolds of affine geometry of general type with nontrivial metric, torsion, and nonmetricity tensor have been considered. These manifolds have recently attracted much interest due to the construction of generalized gravity models. Assuming that all geometric objects are real analytic, normal coordinates have been constructed in the neighborhood of an arbitrary point by decomposing the connection and metric components to the Taylor series. It has been shown that normal coordinates generalize the Cartesian coordinates in the Euclidean space to the case of manifolds with affine geometry of general type. Components of an arbitrary real analytic tensor field in the neighborhood of each point can be expressed as power series with coefficients constructed from the covariant derivatives, curvature and torsion tensors computed at the decomposition point. The power series have been explicitly summed for constant curvature spaces, and an expression for the metric in normal coordinates has been found. It has been shown that normal coordinates define the smooth surjective map of the Euclidean spaces to constant curvature manifolds. Equations for extremals in the constant curvature spaces have been explicitly integrated in normal coordinates. The relation between normal coordinates and exponential map has been analyzed.

Keywords: normal coordinates, Gaussian coordinates, Riemannian coordinates.

Full text: PDF file (651 kB)
References: PDF file   HTML file

English version:
Lobachevskii Journal of Mathematics, 2018, 39:3, 464–476

Bibliographic databases:

Document Type: Article
UDC: 514.822
Received: 25.04.2016

Citation: M. O. Katanaev, “Normal coordinates in affine geometry”, Uchenye Zapiski Kazanskogo Universiteta. Seriya Fiziko-Matematicheskie Nauki, 159, no. 1, Kazan University, Kazan, 2017, 47–63; Lobachevskii Journal of Mathematics, 39:3 (2018), 464–476

Citation in format AMSBIB
\Bibitem{Kat17}
\by M.~O.~Katanaev
\paper Normal coordinates in affine geometry
\serial Uchenye Zapiski Kazanskogo Universiteta. Seriya Fiziko-Matematicheskie Nauki
\yr 2017
\vol 159
\issue 1
\pages 47--63
\publ Kazan University
\publaddr Kazan
\mathnet{http://mi.mathnet.ru/uzku1391}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3682343}
\elib{http://elibrary.ru/item.asp?id=29434373}
\transl
\jour Lobachevskii Journal of Mathematics
\yr 2018
\vol 39
\issue 3
\pages 464--476
\crossref{https://doi.org/10.1134/S199508021803006X}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000430318600019}


Linking options:
  • http://mi.mathnet.ru/eng/uzku1391
  • http://mi.mathnet.ru/eng/uzku/v159/i1/p47

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Uchenye Zapiski Kazanskogo Universiteta. Seriya Fiziko-Matematicheskie Nauki
    Number of views:
    This page:119
    Full text:31
    References:9

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019